MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134703
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a persistent atrial fibrillation cardiac ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter and patient experienced cardiac tamponade treated with a pericardiocentesis.During ablation, there were two steam pops during the procedure when performing ablation on the left side.There were no impedance spikes displayed on the carto 3 system.The procedure continued without troubleshooting.Pericardial effusion was noticed on the right side of the heart confirmed with intracardiac echocardiography (ice) during a post-check on the patient after the procedure was completed.The patient had no visible symptoms.The patient was reported to be in stable condition.Additional information was received.Transseptal was performed with baylis machine and versacross sheath, unknown serial number.Physician¿s opinion on the cause of this adverse event is patient condition.The patient outcome is fully recovered.Correct settings on devices and no error messages during the procedure.The patient stayed overnight.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation 12-jan-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported a patient underwent a persistent atrial fibrillation cardiac ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter and patient experienced cardiac tamponade treated with a pericardiocentesis.During ablation, there were two steam pops during the procedure when performing ablation on the left side.The investigation was completed on 19-jan-2024.The device was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.An irrigation test was performed and the device was flushing correctly.No obstructed holes or irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The root cause of the adverse event remains unknown.Physician¿s opinion on the cause of this adverse event is patient condition.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18523168
Report Number2029046-2024-00188
Device Sequence Number20869561
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Catalogue NumberD134703
Device Lot Number31056813L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS MACHINE; SMARTABLATE GENERATOR KIT-US; UNK PUMP; UNK_CARTO 3; VERSACROSS SHEATH
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age44 YR
Patient SexMale